Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 56, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 19, 2005, 5:00 PM CDT for Jefferson County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 19, 2005, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 192201
FFWBMX
ALC073-200000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TRUSSVILLE...GARDENDALE...FULTONDALE
* UNTIL 700 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAFFORD
AND PINSON.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES IS ARE POSSIBLE IN
THE WARNED AREA. AN AREA OF PARTICULAR CONCERN IN THE AREA ALONG
AND SURROUNDING FIVE MILE CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3376 8665 3376 8655 3373 8654 3350 8666
3356 8685 3365 8683 3369 8681 3375 8680
3384 8676
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:54 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 19, 3:54 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT TUE JUL 19 2005 .DISCUSSION... SHORT TERM MODELS REMAIN IN GENERAL AGREEMENT WITH THE UPPER LEVEL PATTERN EVOLUTION THROUGH THE PERIOD...WITH WHAT APPEARS AS NO GREAT SURPRISES IN STORE. RATHER FLAT UPPER RIDGE ACROSS THE SOUTHEAST WITH THE MAIN RIDGE CORE OVER THE SOUTHWEST UNTIED STATES...WHERE HIGH TEMPERATURES HAVE BEEN AROUND 115 DEGREES. EVEN AN ASTOUNDING 124 DEGREES YESTERDAY AT NEEDLES CALIFORNIA. 500 MB HEIGHTS RISE FROM AROUND 593 DM TO AROUND 597 DM BY SUNDAY AND MONDAY AS UPPER RIDGE MIGRATES OUR WAY. A FEW SURFACE COLD FRONTS WILL APPROACH FROM THE NORTH DURING THE PERIOD BUT WILL LOSE MOST OF THEIR IDENTITY BY THE TIME THEY REACH ALABAMA...LEAVING A DIRTY SURFACE RIDGE OVERHEAD. BIGGEST CHALLENGE THIS FORECAST PACKAGE WILL BE RAIN CHANCES EACH DAY AND EXACTLY HOW HOT IT WILL GET SATURDAY THROUGH TUESDAY...AND THE ASSOCIATED HEAT INDICES. WILL GENERALLY APPLY THE NAM/GFS MIX THROUGH THE ENTIRE PACKAGE AS SOME THINGS I LIKE AND OTHERS ILL JUST IGNORE FOR NOW. ATMOSPHERE ACROSS CENTRAL ALABAMA REMAINS VERY MOIST THROUGH EARLY SATURDAY WITH PRECIP WATER VALUES AROUND 2 INCHES...DAY-TIME SURFACE DEW POINTS IN THE MID 70S...AND MEAN RELATIVE HUMIDITY VALUES 70 TO 85 PERCENT. SOME DRYING INDICATED BY SATURDAY BUT CAN NOT REMOVE POPS COMPLETELY DUE TO BOUNDARY LAYER MOISTURE CONTENT. BEST RAIN CHANCES WILL BE WEDNESDAY AND THURSDAY...WITH LESSER CHANCES SUNDAY AND MONDAY. INCREASED THE POPS IN A FEW PERIODS BUT STILL GENERALLY CHANCE/SCATTERED THROUGH SATURDAY. HURRICANE EMILY WATCH...HURRICANE EMILY SPINNING ACROSS THE FAR SOUTHWESTERN GULF OF MEXICO WITH SUSTAINED WINDS AROUND 100 MPH AT 19Z...LOCATED 165 MILES SOUTHEAST OF BROWNSVILLE TEXAS. THE HURRICANE IS EXPECTED TO REMAIN ON ITS GENERALLY WESTWARD COURSE AND MAKE LANDFALL EARLY WEDNESDAY MORNING JUST SOUTH OF THE TEXAS-MEXICO BORDER. THE STORM HAS THE POTENTIAL TO STRENGTHEN AND REACH CATEGORY THREE BEFORE LANDFALL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 90 72 89 / 30 30 20 50 ANNISTON 73 91 73 90 / 30 30 20 50 BIRMINGHAM 74 91 74 90 / 30 30 20 50 TUSCALOOSA 74 91 74 93 / 30 50 30 50 CALERA 74 92 74 91 / 30 40 30 50 AUBURN 73 90 73 90 / 30 40 30 50 MONTGOMERY 75 92 75 93 / 30 50 30 50 TROY 74 91 74 91 / 30 50 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/LINHARES
Hazardous weather outlook, Jul 19, 12:45 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT TUE JUL 19 2005 ALZ011>015-017>050-201730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1245 PM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS CENTRAL ALABAMA. ALTHOUGH A FEW OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE THUNDERSTORMS WILL BE MOST NUMEROUS AND HAVE GREATEST INTENSITY BETWEEN 3 PM AND 7 PM. ADDITIONALLY...DUE TO THE SLOW MOVEMENT OF THESE STORMS... RAINFALL TOTALS MAY EXCEED 2 INCHES LOCALLY...RESULTING IN SMALL SCALE FLOODING. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE MID 90S...WITH A FEW UPPER 90S POSSIBLE. THE COMBINATION OF THOSE TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 100 TO 105 DEGREES. IF EITHER TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER THAN EXPECTED...THEN HEAT INDICES COULD CLIMB TO 110 DEGREES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Special weather statement, Jul 19, 2:47 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CDT TUE JUL 19 2005 ALZ020-192015- CHEROKEE- 247 PM CDT TUE JUL 19 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER POPE. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...GAYLESVILLE... FORNEY...CENTRE AND CEDAR BLUFF THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Jul 19, 3:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT TUE JUL 19 2005 ALZ025-035-192100- CHILTON-SHELBY- 325 PM CDT TUE JUL 19 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND SHELBY COUNTIES UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CALERA...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CALERA THROUGH 400 PM CDT. MOTORISTS ALONG INTERSTATE 65 EXPECT PONDING OF WATER ON ROADS AND REDUCED VISIBILITY. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Jul 19, 3:39 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT TUE JUL 19 2005 ALZ036-192115- COOSA- 339 PM CDT TUE JUL 19 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ROCKFORD...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROCKFORD AND WEOGUFKA THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 19, 4:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CDT TUE JUL 19 2005 ALZ024-192215- JEFFERSON- 447 PM CDT TUE JUL 19 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIRMINGHAM AIRPORT...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BIRMINGHAM AIRPORT... BIRMINGHAM...PINSON...MORRIS...GARDENDALE AND FULTONDALE THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. A PARTICULAR AREA OF CONCERN IS ALONG FIVE MILE CREEK WHERE SOME ROADS MAY BE FLOODED. 12/SIRMON
Special weather statement, Jul 19, 4:50 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CDT TUE JUL 19 2005 ALZ029-192215- RANDOLPH- 450 PM CDT TUE JUL 19 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CORINTH...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CORINTH THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 43 min |
| Jul 19, 5:41 PM CDT | Flash Flood Warning | BMX | St. Clair | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.